Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Bo-In Kim 1 Article
Severe Acidosis after Massive Metformin Overdose
Bo-In Kim, Jin-Hee Jung, Eun-Kyung Eo
J Korean Soc Clin Toxicol. 2008;6(1):42-44.   Published online June 30, 2008
  • 72 View
  • 0 Download
AbstractAbstract PDF
Metformin which is an oral hypoglycemic agents, acts by enhancing insulin sensitivity, decreasing hepatic glucose production and increasing peripheral utilization of glucose. Deliberate self poisoning with oral hypoglycemic agents is rare. The lactic acidosis associated with metformin toxicity is well described in the medical literature. Metformin overdose even in otherwise healthy patients may produce a profound and life threatening lactic acidosis. We report a case of massive metformin ingestion(75g) in a patient presenting with lactic acidosis and hypotension. She died 24h after presenting to our emergency department despite bicarbonate treatment and hemofiltration therapy.

JKSCT : Journal of The Korean Society of Clinical Toxicology